Lithuanian Mathematical Journal

, Volume 58, Issue 4, pp 421–440 | Cite as

Expectation of the truncated randomly weighted sums with dominatedly varying summands

  • Eglė JaunėEmail author
  • Olena Ragulina
  • Jonas Šiaulys


We consider the asymptotic behavior of the values P(S > x), E(S 1{S>x}), and E(S | S > x). Here S = θ1X1 + θ2X2 + · · · + θnXn is a randomly weighted sum of the basic random variables X1,X2, . . . , Xn, which follow some special dependence structure, and 1, θ2, . . . , θn} is a collection of nonnegative and arbitrarily dependent random weights; the collections {X1,X2, . . .,Xn} and 1, θ2, . . . , θn} are supposed to be independent. We derive asymptotic formulas in the case where the number of summands n is fixed and the distributions of the basic random variables are dominatedly varying.We apply them to some values related to the risk measures of certain weighted sums.


truncated distribution asymptotic bound tail expectation random weight dominatedly varying distribution quasiasymptotic independence value at risk conditional tail expectation 


91B30 62E20 60E15 91G10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    C. Acerbi and D. Tasche, On the coherence of expected shortfall, Journal of Banking and Finance, 26:1487–1503, 2002.CrossRefGoogle Scholar
  2. 2.
    I.M. Andrulytė, M. Manstavičius, and J. Šiaulys, Randomly stopped maximum and maximum of sums with consistently varying distributions, Mod. Stoch., Theory Appl., 4:65–78, 2017.MathSciNetCrossRefGoogle Scholar
  3. 3.
    A.V. Asimit, E. Furman, Q. Tang, and R. Vernic, Asymptotics for risk capital allocations based on conditional tail expectation, Insur. Math. Econ., 49:310–324, 2011.MathSciNetCrossRefGoogle Scholar
  4. 4.
    H. Assa, M. Morales, and H. Omidi Firousi, On the capital allocation problem for a new coherent risk measure in collective risk theory, Risks, 4:30, 2016.CrossRefGoogle Scholar
  5. 5.
    M. Brandtner and W. Kürsten, Decision making with expected shortfall and spectral risk measures: The problem of comparative risk aversion, Journal of Banking and Finance, 58:268–280, 2015.CrossRefGoogle Scholar
  6. 6.
    Y. Chen, J. Liu, and F. Liu, Ruin with insurance and financial risks following the least risky FGM dependence structure, Insur. Math. Econ., 62:98–106, 2015.MathSciNetCrossRefGoogle Scholar
  7. 7.
    Y. Chen and K.C. Yuen, Sums of pairwise quasi-asymptotically independent random variables with consistent variation, Stoch. Models, 25:76–89, 2009.MathSciNetCrossRefGoogle Scholar
  8. 8.
    D. Cheng, Randomly weighted sums of dependent random variables with dominated variation, J. Math. Anal. Appl., 420:1617–1633, 2014.MathSciNetCrossRefGoogle Scholar
  9. 9.
    V.P. Chistyakov, A theorem on sums of independent positive random variables and its applications to branching random processes, Theory Probab. Appl., 9:640–648, 1964.MathSciNetCrossRefGoogle Scholar
  10. 10.
    S. Danilenko, J. Markevičiūtė, and J. Šiaulys, Randomly stopped sums with exponential-type distributions, Nonlinear Anal. Model. Control, 22:793–807, 2017.MathSciNetCrossRefGoogle Scholar
  11. 11.
    J. Dhaene, A. Tsanakas, E.A. Valdez, and S. Vanduffel, Optimal capital allocation principles, The Journal of Risk and Insurance, 79:1–28, 2012.CrossRefGoogle Scholar
  12. 12.
    L. Dindienė and R. Leipus, A note on the tail behavior of randomlyweighted and stopped dependent sums, Nonlinear Anal. Model. Control, 20:263–273, 2015.MathSciNetCrossRefGoogle Scholar
  13. 13.
    L. Dindienė and R. Leipus, Weak max-sum equivalence for dependent heavy-tailed random variables, Lith. Math. J., 56:49–59, 2016.MathSciNetCrossRefGoogle Scholar
  14. 14.
    P. Embrechts, C. Klüppelberg, and T.Mikosch, Modelling Extremal Events for Insurance and Finance, Stoch.Model. Appl. Probab., Vol. 33, Springer, Berlin, Heidelberg, 1997.Google Scholar
  15. 15.
    A.L. Fougeres and C. Mercadier, Risk measures and multivariate extensions of Breiman’s theorem, J. Appl. Probab., 49:364–384, 2012.MathSciNetCrossRefGoogle Scholar
  16. 16.
    Q. Gao and Y. Wang, Randomly weighted sums with dominated varying-tailed increments and application to risk theory, J. Korean Stat. Soc., 39:305–314, 2010.MathSciNetCrossRefGoogle Scholar
  17. 17.
    J. Geluk and Q. Tang, Asymptotic tail probabilities of sums of dependent subexponential random variables, J. Theor. Probab., 22:871–882, 2009.MathSciNetCrossRefGoogle Scholar
  18. 18.
    C.M. Goldie, Subexponential distributions and dominated-variation tails, J. Appl. Probab., 15:440–442, 1978.MathSciNetCrossRefGoogle Scholar
  19. 19.
    E. Hashorva and J. Li, Asymptotics for a discrete-time risk model with the emphasis on financial risk, Probab. Eng. Inf. Sci., 28:573–588, 2014.MathSciNetCrossRefGoogle Scholar
  20. 20.
    L. Hua and H. Joe, Second order regular variation and conditional tail expectation of multiple risks, Insur. Math. Econ., 49:537–546, 2011.MathSciNetCrossRefGoogle Scholar
  21. 21.
    X.F. Huang, T. Zhang, Y. Yang, and T. Jiang, Ruin probabilities in a dependent discrete-time risk model with Gamma-like tailed insurance risks, Risks, 5:14, 2017.CrossRefGoogle Scholar
  22. 22.
    P. Jordanova and M. Stehlik, Mixed Poisson process with Pareto mixing variable and its risk applications, Lith. Math. J., 56:189–206, 2016.MathSciNetCrossRefGoogle Scholar
  23. 23.
    D.G. Konstantinides and C.E. Kountzakis, Risk measures in ordered normed linear spaces with non-empty cone interior, Insur. Math. Econ., 48:111–122, 2011.MathSciNetCrossRefGoogle Scholar
  24. 24.
    J. Li, On pairwise quasi-asymptotically independent random variables and their applications, Stat. Probab. Lett., 83:2081–2087, 2013.MathSciNetCrossRefGoogle Scholar
  25. 25.
    R. Liu and D. Wang, The ruin probabilities of a discrete-time risk model with dependent insurance and financial risks, J. Math. Anal. Appl., 444:80–94, 2016.MathSciNetCrossRefGoogle Scholar
  26. 26.
    X. Liu, Q. Gao, and Y. Wang, A note on a dependent risk model with constant interest rate, Stat. Probab. Lett., 82:707–712, 2011.MathSciNetCrossRefGoogle Scholar
  27. 27.
    M. Mailhot and M. Mesfioui, Multivariate TVaR-based risk decomposition for vector-valued portfolios, Risks, 4:33, 2016.CrossRefGoogle Scholar
  28. 28.
    A.J. McNeil, R. Frey, and P. Embrechts, Quantitative Risk Management: Concepts, Techniques and Tools, Princeton Series in Finance, Princeton Univ. Press, Princeton, NJ, 2005.zbMATHGoogle Scholar
  29. 29.
    H. Nyrhinen, On the ruin probabilities in a general economic environment, Stochastic Processes Appl., 83:319–330, 1999.MathSciNetCrossRefGoogle Scholar
  30. 30.
    H. Nyrhinen, Finite and infinite time ruin probabilities in a stochastic economic environment, Stochastic Processes Appl., 92:265–285, 2001.MathSciNetCrossRefGoogle Scholar
  31. 31.
    S.I. Resnick, Extreme Values, Regular Variation, and Point Processes, Springer Ser. Oper. Res. Financ. Eng., Springer, New York, 1987.CrossRefGoogle Scholar
  32. 32.
    Q. Tang and G. Tsitsiashvili, Precise estimates for the ruin probability in finite horizon in a discrete-time model with heavy-tailed insurance and financial risks, Stochastic Processes Appl., 108:299–325, 2003.MathSciNetCrossRefGoogle Scholar
  33. 33.
    Q. Tang and Z. Yuan, A hybrid estimate for the finite-time ruin probability in a bivariate autoregressive risk model with application to portfolio optimization, N. Am. Actuar. J., 16:378–397, 2012.MathSciNetCrossRefGoogle Scholar
  34. 34.
    Q. Tang and Z. Yuan, Randomly weighted sums of subexponential random variables with application to capital allocation, Extremes, 17:467–493, 2014.MathSciNetCrossRefGoogle Scholar
  35. 35.
    S. Wang, C. Chen, and X. Wang, Some novel results on pairwise quasi-asymptotical independence with applications to risk theory, Commun. Stat., Theory Methods, 46:9075–9085, 2017.MathSciNetCrossRefGoogle Scholar
  36. 36.
    H. Yang, W. Gao, and J. Li, Asymptotic ruin probabilities for a discrete-time risk model with dependent insurance and financial risks, Scand. Actuar. J., 2016:1–17, 2016.MathSciNetzbMATHGoogle Scholar
  37. 37.
    Y. Yang, E. Ignatavičiūtė, and J. Šiaulys, Conditional tail expectation of randomly weighted sums with heavy-tailed distributions, Stat. Probab. Lett., 105:20–28, 2015.MathSciNetCrossRefGoogle Scholar
  38. 38.
    Y. Yang and D.G. Konstantinides, Asymptotics for ruin probabilities in a discrete-time risk model with dependent financial and insurance risks, Scand. Actuar. J., 2015:641–659, 2015.MathSciNetzbMATHGoogle Scholar
  39. 39.
    Y. Yang, R. Leipus, and J. Šiaulys, On the ruin probability in a dependent discrete time risk model with insurance and financial risks, J. Comput. Appl. Math., 236:3286–3295, 2012.MathSciNetCrossRefGoogle Scholar
  40. 40.
    Y. Yang, R. Leipus, and J. Šiaulys, Asymptotics for randomly weighted and stopped dependent sums, Stochastics, 88:300–319, 2016.MathSciNetCrossRefGoogle Scholar
  41. 41.
    Y. Yang and Y. Wang, Asymptotics for ruin probability of some negatively dependent risk models with a constant interest rate and dominatedly-varying-tailed claims, Stat. Probab. Lett., 80:143–154, 2009.MathSciNetCrossRefGoogle Scholar
  42. 42.
    Y. Yang and K.C. Yuen, Asymptotics for a discrete-time risk model with Gamma-like insurance risks, Scand. Actuar. J., 2016:565–579, 2016.MathSciNetCrossRefGoogle Scholar
  43. 43.
    Y. Yang, T. Zhang, and K.C. Yuen, Approximations for finite-time ruin probability in a dependent discrete-time risk model with CMC simulations, J. Comput. Appl. Math., 321:143–159, 2017.MathSciNetCrossRefGoogle Scholar
  44. 44.
    L. Yi, Y. Chen, and C. Su, Approximation of the tail probability of randomly weighted sums of dependent random variables with dominated variation, J. Math. Anal. Appl., 376:365–372, 2011.MathSciNetCrossRefGoogle Scholar
  45. 45.
    L. Zhu and H. Li, Asymptotic analysis of multivariate tail conditional expectations, N. Am. Actuar. J., 16:350–363, 2012.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Institute of MathematicsVilnius UniversityVilniusLithuania
  2. 2.Department of Probability Theory, Statistics and Actuarial MathematicsTaras Shevchenko National University of KyivKyivUkraine

Personalised recommendations